Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Markov operators and quasi-Stonian spaces


Author: Robert E. Atalla
Journal: Proc. Amer. Math. Soc. 82 (1981), 613-618
MSC: Primary 47A35; Secondary 54G05
DOI: https://doi.org/10.1090/S0002-9939-1981-0614888-0
MathSciNet review: 614888
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ X$ be a quasi-stonian space, and let $ T$ be a $ \sigma $-additive Markov operator on $ C(X)$. Ando proved that if all $ T$-invariant probabilities are $ \sigma $-additive, then $ T$ is strongly ergodic (and the space of fixed points is finite-dimensional). We prove that if the set of $ \sigma $-additive $ T$-invariant probabilities is weak-* dense in the set of all $ T$-invariant probabilities, then $ T$ is strongly ergodic. This result is easy in case $ X$ is hyperstonian. Our method of proof is to use an idea of Gordon to "hyperstonify" part of our quasi-stonian space.


References [Enhancements On Off] (What's this?)

  • [An] T. Ando, Positive Kontraktionen in $ C(X)$, Studia Math. 31 (1968), 173-187. MR 0239046 (39:405)
  • [A$ _{1}$] R. Atalla, Measure theoretic behavior of closed sets, Comm. Math. Univ. Carolinae 19 (1978), 697-703. MR 518181 (80a:54068)
  • [A$ _{2}$] -,Generalized almost-convergence vs. matrix summability, Colloq. Math. (to appear). MR 679391 (84e:40004)
  • [D] M. Day, Normed linear spaces, 1st ed., Springer, Berlin and New York, 1962.
  • [G] H. Gordon, The maximal ideal space of a ring of measurable functions, Amer. J. Math. 88 (1966), 827-843. MR 0201961 (34:1838)
  • [Ll$ _{1}$] S. Lloyd, On the mean ergodic theorem of Sine, Proc. Amer. Math. Soc. 56 (1976), 121-126. MR 0451007 (56:9297)
  • [Ll$ _{2}$] -, Two lifting theorems, Proc. Amer. Math. Soc. 42 (1974), 128-134. MR 0328588 (48:6930)
  • [Sa] R. Sato, Invariant measures and ergodic theorems for positive operators on $ C(X)$ with $ X$ quasi-sto- nian, Math. J. Okayama Univ. 22 (1979), 77-90. MR 573676 (81i:47012)
  • [Seh] H. Schaefer, Banach lattices and positive operators, Springer, Berlin and New York, 1974. MR 0423039 (54:11023)
  • [Se] G. Seever, Measures on $ F$-spaces, Trans. Amer. Math. Soc. 133 (1968), 267-280. MR 0226386 (37:1976)
  • [S$ _{1}$] R. Sine, Geometric theory of a single Markov operator, Pacific J. Math. 27 (1968), 155-166. MR 0240281 (39:1630)
  • [S$ _{2}$] -, A mean ergodic theorem, Proc. Amer. Math. Soc. 24 (1970), 438-439. MR 0252605 (40:5825)
  • [V] A. Veksler, $ P$-sets in topological spaces, Dokl. Akad. Nauk SSSR 193 (1970) = Soviet Math. Dokl. 11 (1970), 953-956. MR 0279759 (43:5480)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47A35, 54G05

Retrieve articles in all journals with MSC: 47A35, 54G05


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1981-0614888-0
Article copyright: © Copyright 1981 American Mathematical Society

American Mathematical Society